Mississippi, 2006Damaging Wind in Mississippi, April 25, 2006
April 25, 2006 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 25, 2:16 PM CST, 34 minutes earlier.
Area forecast discussion, Apr 25, 2:16 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT TUE APR 25 2006
.DISCUSSION...
IN THE SHORT TERM...AN OUTFLOW BOUNDARY FROM A PREVIOUS MCS IN
ARKANSAS AND A RESULTING STRONG MESOHIGH CENTERED OVER ARKANSAS
AND NORTHERN MISSISSIPPI WILL CONTINUE TO PROVIDE A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON AND
EVENING HOURS. AS OF THIS DISCUSSION...THE MAIN OUTFLOW BOUNDARY
EXTENDS FROM NEAR ALEXANDRIA TO MCCOMB TO NEAR HATTIESBURG. THE
SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN ENHANCED BY A PASSING
SHORTWAVE TROUGH AND THE NOSE OF A JET STREAK POKING INTO THE
CENTRAL GULF STATES. ENHANCED LIFT ASSOCIATED WITH THIS JET STREAK
AND SOME DIFLUENT AIR ALOFT...HAS ALLOWED A FEW OF THE
THUNDERSTORMS TO DEVELOP DEEP CORES AND THUS TURN SEVERE THIS
AFTERNOON. HOWEVER...AS THE HEATING OF THE DAY WANES INTO THIS
EVENING...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE.
THIS PATTERN IS MUCH MORE TYPICAL FOR JUNE AND JULY THAN FOR LATE
APRIL...BUT THE OVERALL RECENT PATTERN OF WARM TEMPERATURES AND
BLOCKING HIGHS IN THE SOUTHEAST HAVE RESEMBLED EARLY SUMMER FOR
THE PAST SEVERAL WEEKS.
A BRIEF LULL IN THE ACTIVITY IS EXPECTED EARLY TONIGHT...AS
RAIN COOLED AND SOMEWHAT MORE STABLE AIR MOVES INTO THE REGION.
ALSO...SOME WEAK SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE
WILL PUT A WEAK CAP IN PLACE EARLY TONIGHT. HOWEVER...ANOTHER MUCH
STRONGER LONGWAVE TROUGH WILL BEGIN TO LIFT OUT OF THE PLAINS AND
PULL THROUGH THE REGION LATE TONIGHT INTO TOMORROW MORNING. A
SHARP COLD FRONT WILL PUSH INTO THE CWA TOMORROW
MORNING...SPARKING OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. IT APPEARS THAT AS THE FRONT APPROACHES ANOTHER
JET COUPLET COULD DEVELOP OVER THE CENTRAL GULF COAST. ENHANCED
DIFLUENCE ASSOCIATED WITH THIS COUPLET COMBINED WITH STRONG
FORCING ALONG THE FRONT SHOULD ALLOW A LINE OF STRONG TO POSSIBLY
SEVERE THUNDERSTORMS DEVELOP OVERNIGHT AND PUSH INTO THE REGION
TOMORROW MORNING. LOOKING AT FORECAST SOUNDINGS...IT APPEARS THAT
DIRECTIONAL SHEAR WILL BE LIMITED...BUT DEEP LAYER SPEED SHEAR
SHOULD ALLOW FOR POSSIBLE BOW SEGMENTS ALONG A LINEAR SYSTEM
TOMORROW MORNING. BY THE AFTERNOON HOURS...THE FRONT SHOULD BE
NEARLY THROUGH THE CWA...WITH MOST ACTIVITY MOVING INTO THE
COASTAL WATERS. STRONG SUBSIDENCE BEHIND THE FRONT WILL ADVECT IN
TOMORROW NIGHT...CLEARING OUT THE SKIES. SUBSIDENCE WILL REMAIN
OVER THE AREA THROUGH FRIDAY...AS LOW LEVEL AND UPPER LEVEL
RIDGING BUILD IN.
GOING INTO THE WEEKEND...SOME UNCERTAINTY EXISTS ON EXACTLY WHAT
WILL HAPPEN. HAVE DECIDED TO KEEP POPS LOW FOR THIS REASON. THE
ECMWF AND THE GFS ARE IN DISAGREEMENT ON THE SPEED OF A CLOSED LOW
EJECTING OUT OF THE FOUR CORNERS. THE ECMWF IS MUCH
SLOWER...KEEPING THE LOW BACK IN THE FOUR CORNERS THROUGH
SUNDAY...AND NOT MOVING THE SYSTEM THROUGH UNTIL MONDAY AND
TUESDAY. HOWEVER...THE GFS IS PULLING THE LOW INTO THE PLAINS ON
SATURDAY AND PUSHING IT THROUGH ON SUNDAY. HAVE DECIDED TO GO
WITH THE GFS SOLUTION...AND HAVE A CHANCE OF RAIN FROM SATURDAY
THROUGH MONDAY MORNING. OVERALL CONFIDENCE IS LOW WITH THE
FORECAST TIMING. DUE TO AN ENHANCED AMOUNT OF CLOUD COVER ACROSS
THE REGION...HAVE KEPT TEMPERATURES NEAR NORMAL THROUGH THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 75 53 78 / 50 60 0 0
BTR 69 76 55 79 / 50 60 0 0
MSY 72 79 59 78 / 40 60 10 0
GPT 71 78 58 78 / 40 60 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
32
Hazardous weather outlook, Apr 25, 10:59 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1159 AM CDT TUE APR 25 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1159 AM CDT TUE APR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EXISTS ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON INTO
TONIGHT.
A WARM AND MOIST AIRMASS IN PLACE OVER THE REGION COMBINED WITH MORE
FAVORABLE WINDS ALOFT WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE
TO DEVELOP THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL
REMAIN WEAK...BUT AN ISOLATED THUNDERSTORM COULD BECOME STRONG TO
LOCALLY SEVERE LATE THIS AFTERNOON INTO THIS EVENING.
MOST OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WINDS
GUSTING TO 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. HOWEVER...ANY SEVERE THUNDERSTORM DEVELOPMENT MAY PRODUCE
WINDS GREATER THAN 60 MPH AND LARGE HAIL. AREAS TO THE NORTH OF LAKE
PONTCHARTRAIN AND THE MISSISSIPPI GULF COAST WILL HAVE THE HIGHEST
CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE EXPECTED WEDNESDAY IN ADVANCE OF A COLD FRONTAL
PASSAGE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE FROM THE NEXT WEATHER SYSTEM
OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
32
In the hours before
Special weather statement, Apr 25, 10:45 AM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT TUE APR 25 2006
MSZ077-251720-
PEARL RIVER-
1145 AM CDT TUE APR 25 2006
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST PEARL
RIVER COUNTY...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST EAST OF MCNEAL
MOVING NORTHEAST NEAR 20 MPH. THIS THUNDERSTORM WILL AFFECT THE
COMMUNITY OF SAVANNAH AND THE OUTLYING SOUTHEAST AREAS OF
POPLARVILLE. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING PEA
SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...AND WINDS GUSTING 40 TO 50 MPH.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.
8
Special weather statement, Apr 25, 11:50 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 PM CDT TUE APR 25 2006
LAZ034>036-046>048-251845-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-
1250 PM CDT TUE APR 25 2006
...AREA OF STRONG THUNDERSTORMS MOVING ACROSS THE BATON ROUGE AREA...
AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS MOVING EAST AT 15 MPH. THESE STORMS
WERE AFFECTING AREAS NEAR AND NORTH IF I-10 IN FROM POINTE
COUPEE THROUGH EAST FELICIANA AND EAST BATON ROUGE PARISHES. THESE
STORMS MAY PRODUCE GUSTY WINDS UP TO 40 MPH...PEA SIZE HAIL...BRIEF
HEAVY DOWNPOURS...AND OCCASIONAL LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.
Local storm report, Apr 25, 1:08 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL FRANKLINTON 30.85N 90.14W
04/25/2006 M0.50 INCH WASHINGTON LA EMERGENCY MNGR
&&
PGRIGSBYLocal storm report, Apr 25, 1:48 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
248 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL FRANKLINTON 30.85N 90.14W
04/25/2006 M0.50 INCH WASHINGTON LA EMERGENCY MNGR
0245 PM HAIL POPLARVILLE 30.84N 89.53W
04/25/2006 E0.25 INCH PEARL RIVER MS EMERGENCY MNGR
&&
PGRIGSBYSpecial weather statement, Apr 25, 2:01 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT TUE APR 25 2006
MSZ081-252100-
HARRISON-
301 PM CDT TUE APR 25 2006
...AREA OF STRONG THUNDERSTORMS MOVING ACROSS HARRISON COUNTY...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS MOVING EAST-NORTHEAST AT 15 MPH. THESE
STORMS WERE AFFECTING AREAS NEAR AND NORTHEAST OF SAUCIER. THESE
STORMS MAY PRODUCE GUSTY WINDS UP TO 40 MPH...PEA SIZE HAIL...BRIEF
HEAVY DOWNPOURS...AND FREQUENT LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.
Thunderstorm Wind, Harrison
- When
- April 25, 2:50 PM CST
- Where
- Harrison County, Saucier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.633, -89.133
Trees were blown down causing damage to the porch of a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2006$458,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Missouri, April 25, 2006$170,000 · F1 · 5 events
- Hail in Arkansas, April 25, 2006$155,000 · 4.5 in hail · 12 events
- Damaging Wind in North Carolina, April 25, 2006$200,000 · 60 kt wind · 1 event
- Flood and Hail in Texas, April 25, 2006$71,000 · 4 in hail · 19 events
- Tornado in Virginia, April 25, 2006$50,000 · F0 · 1 event
- Hail in Texas, April 25, 2006$35,000 · 1.75 in hail · 2 events
- Lightning Strike in Tennessee, April 25, 2006$25,000 · 1 event
- Hail and Damaging Winds in North Carolina, April 25, 200654 kt wind · 16 events
- Damaging Wind in Virginia, April 25, 2006$20,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, April 25, 2006$18,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, April 25, 2006$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502495.